How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask 911doc Your Own Question
911doc
911doc , Doctor (non-pediatrics specialty)
Category: Pediatrics
Satisfied Customers: 5094
Experience:  Board Certified in Emergency Medicine for 11 years. I am an expert in pediatric emergencies.
19155615
Type Your Pediatrics Question Here...
911doc is online now
A new question is answered every 9 seconds

Hello. I accidentally gave my 12 year old daughter 2 Benadryl-D

Resolved Question:

Hello. I accidentally gave my 12 year old daughter 2 Benadryl-D tablets. She should only have received 1 tablet. Please help me to understand what side effects I should expect.

Thank you
Submitted: 3 years ago.
Category: Pediatrics
Expert:  911doc replied 3 years ago.

Hello and welcome to JustAnswer,

 

CAn you please tell me the milligrams in each tablet of diphenhydramine (benadryl) and sudafed or phenylpropanolamine?

 

Can you also tell me her height and weight?

 

Also, when did she take them and how is she feeling now?

 

standing by

Customer: replied 3 years ago.

Thank you for your help -


 


Diaphenhydramine - 25mg


Phenylephrine - 10mg


 


She is 12, weighs about 110 pounds, and is approximately 5'2".


 


I gave her what I thought was plain Benadryl about an hour and a half ago. When she began to feel sick to her tummy I looked at the box again and realized I had given her Benadryl-D. I fed her lunch and had her drink several glasses of water, which eased her tummy. Currently her only side effect is drowsiness.


 


Thank you again.

Expert:  911doc replied 3 years ago.

drowsiness is okay.

 

benadryl is causing that side effect. benadryl is dangerous in massive overdoses. her dose of benadryl is not excessive. she can go and nap if she needs to.

 

the phenylephrine is what is called a 'sympathomimetic'... it can raise heart rate and blood pressure and is dangerous is large overdose.

 

your daughter did not get too much of this either.

HERE ARE THE SIDE EFFECTS OF BENADRYL

HERE ARE THE SIDE EFFECTS OF PHENYLEPHRINE

 

if you wish you may call the poison center as listed on the second reference, but based on the dose she took i do not think it would be unreasonable for you to simply watch her for the next few hours. the benadryl and phenylephrine should be largely gone from her system in 5 or 6 hours.

 

I am standing by if you have further questions for me.

 

best

 

Customer: replied 3 years ago.

I am sorry sir - if I may just clarify one point. I neglected to put that the dosage above is for 1 tablet. I am assuming you saw my error and your answer reflects this, but just to be sure I thought I should clarify. Is she still within a amount with 50mg of Benadryl and 20mg of the other?


 


Thank you

Expert:  911doc replied 3 years ago.

yes, that is how I took your response.

 

if you like you can call this number and speak for free with a poison specialist.

 

(NNN) NNN-NNNN/p>

 

she should be fine but it might be wise to speak with them for a second dose of reassurance.

 

best

 

911doc and 2 other Pediatrics Specialists are ready to help you

Related Pediatrics Questions